Minnesota, 2001Damaging Wind in Minnesota, June 11, 2001
June 11, 2001 · NWS DLH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 11, 9:10 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 9:10 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CDT MON JUN 11 2001
UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 394.
850MB WARM AIR ADVECTION ALONG WITH SHORTWAVE AND UPPER LEVEL
DIVERGENCE KICKING OFF STORMS THIS MORNING. THESE FEATURES
TRANSLATE EAST OVER CWA THIS AFTERNOON...MODEL CAPE SUGGESTS
SOUTHERN HALF OF CWA TO HAVE BEST CHANCE AT SEVERE. DEWPOINTS IN THE
MID TO UPPER 60S MOST AREAS AT 15Z. CURRENT ZONES HAD A GOOD
HANDLE ON SITUATION...WITH SEVERE THREAT MENTIONED WITH 415 AM
ISSUANCE.
TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S THIS MORNING...
SO UPDATED TO UP A CATEGORY.
.DLH...NONE.
MELDE
In the hours before
Special weather statement, Jun 11, 8:00 AM CST, 5 hours before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
900 AM CDT MON JUN 11 2001
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.
DISCUSSION...
LOW PRESSURE IN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL
MOISTURE TO PRODUCE STRONG THUNDERSTORMS TODAY AND THIS EVENING.
THERE WERE ALREADY SEVERE STORMS MOVING ACROSS SOUTHEAST NORTH
DAKOTA THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE REGION TODAY...BUT THE SOUTHERN HALF...ROUGHLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE WILL BE UNDER THE
GREATEST RISK. THE MODERATE RISK OF SEVERE STORMS DOES INCLUDE FAR
SOUTHERN CROW WING COUNTY. SOME SEVERE STORMS ARE POSSIBLE OVER
CROW WING AND CASS THIS MORNING...BUT THE BEST CHANCE FOR SEVERE
WEATHER WILL BE THIS AFTERNOON INTO THIS EVENING.
SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION IS POSSIBLE YET THIS MORNING FOR CASS AND
CROW WING COUNTIES. SPOTTER ACTIVATION FOR THE REST OF NORTHEAST
MINNESOTA MAY BE NEEDED BY MID AFTERNOON...AND FOR NORTHWEST
WISCONSIN LATEKR THIS AFTERNOON OR EVENING.
MELDE
Special weather statement, Jun 11, 11:36 AM CST, 1 hour 24 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT MON JUN 11 2001
...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO
THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.
DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT...
WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA
AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA
WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE
THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN
MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA
AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER
WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE.
SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
EVENING.
MELDE
Thunderstorm Wind, Cass
- When
- June 11, 1:00 PM CST
- Where
- Cass County, Pillager
- Measured
- 60 kt (69 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 46.333, -94.483
Twelve-inch diameter pine trees were blown down, and a couple of sheds were destroyed. The wind speed is estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, June 11 to 12, 20011 death · $20 million · 1 event
- Tornadoes and Hail in Minnesota, June 11, 20017 injured · $10 million · F2 · 13 events
- Tornadoes and Hail in Minnesota, June 11, 20012 injured · $75 million · F1 · 54 events
- Tornado in Florida, June 11, 20011 death · $35,000 · F0 · 1 event
- Flood and Hail in Wisconsin, June 11, 20012 injured · $19 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, June 11, 2001$5.2 million · 2.75 in hail · 31 events
- Heat in Texas, June 11, 20011 death · 1 event
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2001$2.1 million · F1 · 24 events
- Tornadoes and Flash Flooding in Mississippi, June 11, 2001$1.2 million · F1 · 17 events
- Damaging Wind in Mississippi, June 11, 20015 injured · $250,000 · 85 kt wind · 1 event
- Flash Flooding in Georgia, June 11 to 12, 2001$1.3 million · 2 events
- Tornado and Hail in Wisconsin, June 11 to 12, 2001$69,000 · F0 · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255533.